A 18-year-old female asked:
Finished bactrim (sulfamethoxazole and trimethoprim) and flagyl. now i am experiencing vaginal burning and white, pasty discharge. could it be a yeast infection with no itching?
1 doctor answer • 1 doctor weighed in
Infectious Disease 55 years experience
Yes, possible yeast: Antibiotics like Bactrim (sulfamethoxazole and trimethoprim) and Flagyl can trigger yeast infections. Yeast infections often don't itch, and your other symptoms sound typical for a vaginal yeast infection. Return to the doctor or clinic where those antibiotics were prescribed. Or if you want to try an over-the-counter yeast medication like miconazole, see your doctor if your symptoms don't clear up right away. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsAnswered >2 years ago
Last updated Dec 11, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.